Oregon, 2006High Wind in Oregon, January 29, 2006
January 29, 2006 · NWS MFR · 2 events in 1 county or zone
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 28/1313 PST, effective from 29/0600 to 30/0400 PST. It was extended to 30/0700 PST at 30/0404 PST, and it was cancelled at 30/0646 PST.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 28/1313 PST, effective from 29/0600 to 30/0400 PST. It was extended to 30/0700 PST at 30/0404 PST, and it was cancelled at 30/0646 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 29, 5:30 AM PST, 55 minutes earlier.
Area forecast discussion, Jan 29, 5:30 AM PST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
530 AM PST SUN JAN 29 2006
UPDATED HEADLINES TO REMOVE AVALANCHE WATCH
.DISCUSSION...WARM FRONT FROM THE NEXT STORM SYSTEM IS APPROACHING
THE SOUTHERN OREGON COAST. LATER THIS MORNING MARINE WINDS WILL
INCREASE TO NEAR STORM-FORCE INTENSITY AND MODERATE TO HEAVY RAINS
WILL COMMENCE IN SOUTHWEST OREGON AND NORTHWEST CALIFORNIA. HIGH
WINDS ARE EXPECTED AT THE COAST THROUGH EARLY MONDAY MORNING. PRECIP
AND ELEVATED SNOW LEVELS WILL CAUSE RIVERS AND STREAMS IN SW OREGON
TO RISE RAPIDLY TONIGHT. A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF
CURRY COUNTY AND MAJOR PORTIONS OF COOS AND JOSEPHINE COUNTIES.
THE PRECIP WILL PRINCIPALLY FALL IN THE COAST RANGE AND CONTINUE INTO
MONDAY MORNING AS THE COLD FRONT PIVOTS FROM A SW-NE ORIENTATION TO
A N-S ORIENTATION...PROLONGING THE DURATION OF HEAVY PRECIPITATION.
SNOW LEVELS WILL INITIALLY BE FAIRLY HIGH...RISING FROM 3500 TO 5500
FT AS THE WARM FRONT ARRIVES...AND WILL NOT DIP BELOW 4000 FT AGAIN
UNTIL MONDAY NIGHT WHEN ONLY LIGHT SHOWERS WILL REMAIN.
TUESDAY NIGHT A FAST MOVING FRONTAL SYSTEM SWEEPS THROUGH OUR CWA.
ANOTHER SOMEWHAT SLOWER STORM SYSTEM CAN BE EXPECTED THURSDAY. FRIDAY
MAY BE DRY AS THE UPPER RIDGE BRIEFLY BUILDS BUT ANOTHER FRONT WILL
BRING MORE RAIN SATURDAY.
&&
.AVIATION...STORMY CONDITIONS MAINLY AT THE COAST THIS MORNING. LOW
CLOUDS AND REDUCED VISIBILITIES IN MODERATE TO HEAVY RAIN. HIGHER
TERRAIN OBSCURED BY WEATHER. CLOUDS AND RAIN SPREADING INLAND THIS
AFTERNOON.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE TO CA BORDER 0-60 NM.
GALE WARNING...........FLORENCE TO CA BORDER 0-60 NM THRU
LATE TONIGHT.
HIGH WIND WARNING......ORZ021/022 6 AM SUN TO 4 AM MON.
HIGH SURF ADVISORY.....ORZ021/022 4 PM SUN TO 4 AM MON.
FLOOD WATCH............ORZ021/022/024 LATE TONIGHT THRU MON NT.
CA...SMALL CRAFT ADVISORY...OR BORDER TO PT ST GEORGE 0-60 NM.
GALE WARNING...........FLORENCE TO CA BORDER 0-60 NM THRU
LATE TONIGHT.
HIGH WIND ADVISORY.....CAZ081 1 PM SUN TO 1 AM MON.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 29, 5:43 AM PST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
543 AM PST SUN JAN 29 2006
ORZ021-022-291343-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
543 AM PST SUN JAN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...FLOOD WATCH IS IN EFFECT FROM LATE TONIGHT. SEE FLOOD
WATCH FOR DETAILS. A HIGH WIND WARNING REMAIN IN EFFECT. SEE HIGH
WIND WARNING STATEMENT FOR MORE DETAILS. A HIGH SURF ADVISORY FROM
4 PM THIS AFTERNOON. SEE COASTAL HAZARD MESSAGE FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FLOOD WATCH CONTINUES THROUGH MONDAY EVENING. A HIGH WIND WARNING
CONTINUES THROUGH 6 AM MONDAY. HIGH SURF ADVISORY CONTINUES THROUGH
4 PM MONDAY.
ORZ024-291343-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
543 AM PST SUN JAN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
FLOOD WATCH WILL BE IN EFFECT LATE TONIGHT. SEE FLOOD WATCH
STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
FLOOD WATCH CONTINUES THROUGH MONDAY EVENING.
CAZ081-291343-
CENTRAL SISKIYOU COUNTY-
543 AM PST SUN JAN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WIND ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON THROUGH 1 AM
MONDAY. SEE WIND ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PZZ350-353-356-370-373-376-291343-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
543 AM PST SUN JAN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING REMAINS IN EFFECT THROUGH LATE TONIGHT. SEE COASTAL
WATERS FORECAST FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PETRUCELLI
High Wind, South Central Oregon Coast
- When
- January 29, 6:25 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 29, 8:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Oregon, January 29 to 30, 2006$200,000 · 90 kt wind · 4 events
- Winter Weather in Vermont, January 29 to 30, 2006$45,000 · 6 events
- Flooding in Oregon, January 29 to 31, 20064 events
- Flooding and Coastal Flood in Washington, January 29 to 31, 20064 events
- Heavy Snow in Montana, January 29 to 30, 20063 events
- Heavy Snow in Idaho, January 29 to 30, 20062 events
- Winter Weather in Colorado, January 29, 20061 event
- Avalanche in Colorado, January 29, 20061 event
- Heavy Snow in Oregon, January 29, 20061 event
- Heavy Snow in Washington, January 29 to 30, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488921, 5488922.